Neurol India Home 
 

TOPIC OF THE ISSUE: CASE REPORT
Year : 2011  |  Volume : 59  |  Issue : 1  |  Page : 66--67

Phenytoin toxicity presenting as acute meningo-encephalitis in children

Vijay Gupta, Tribhuvan P Yadav, Anita Yadav 
 Department of Pediatrics and Neonatology, PGIMER and Associated Dr. Ram Manohar Lohia Hospital, New Delhi, India

Correspondence Address:
Vijay Gupta
C/o Chaudhary Traders, Dal Bazaar, Lashkar Gwalior - 474 009, Madhya Pradesh
India

Phenytoin can produce significant dose-related toxicity because of its zero order pharmacokinetics and is an important issue in pediatric emergency medicine. It is important to differentiate phenytoin toxicity manifesting with symptoms like fever, vomiting, seizures, ataxia masquerading as acute meningo-encephalitic illness, more so at centers where facilities to measure serum phenytoin levels are not available. Here we describe two children with phenytoin toxicity, presenting to the emergency department with features suggestive of acute meningo-encephalitis.


How to cite this article:
Gupta V, Yadav TP, Yadav A. Phenytoin toxicity presenting as acute meningo-encephalitis in children.Neurol India 2011;59:66-67


How to cite this URL:
Gupta V, Yadav TP, Yadav A. Phenytoin toxicity presenting as acute meningo-encephalitis in children. Neurol India [serial online] 2011 [cited 2020 Oct 31 ];59:66-67
Available from: https://www.neurologyindia.com/article.asp?issn=0028-3886;year=2011;volume=59;issue=1;spage=66;epage=67;aulast=Gupta;type=0